Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 8, NWS San Diego, CA

June 19, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Jun 19, 2007, 1:53 PM PDT for 4 counties in California. It took effect at Jun 19, 2007, 2:00 PM PDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 1:53 PM PDT (20:53 UTC)
In effect from
Jun 19, 2007, 2:00 PM PDT
Expired
Jun 21, 2007, 9:00 PM PDT
In force
55 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 192053
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PDT TUE JUN 19 2007

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THURSDAY
MORNING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA...INCLUDING THE
ENTIRE SAN BERNARDINO NATIONAL FOREST AND THE DESCANSO AND PALOMAR
DISTRICTS OF THE CLEVELAND NATIONAL FOREST DUE TO A PROLONGED
PERIOD OF VERY LOW HUMIDITY...

.DEW POINTS ARE RECOVERING SLIGHTLY THIS AFTERNOON BUT RECOVERY OF
HUMIDITY TONIGHT IS EXPECTED TO BE VERY POOR...BARELY ABOVE 20 
PERCENT AT MOST LOCATIONS. HUMIDITY IS EXCEPTED TO FALL BELOW 10
PERCENT EARLY WEDNESDAY MORNING AND REMAIN IN THE SINGLE DIGITS
FOR UP TO 15 HOURS. WEDNESDAY NIGHT WILL HAVE VERY POOR RECOVERY
ALSO...AND HOT AND DRY CONDITIONS ARE LIKELY TO CONTINUE INTO
SATURDAY. A DECISION TO EXTEND THE RED FLAG WARNING BEYOND
THURSDAY MORNING WILL BE MADE AROUND 9 AM WEDNESDAY.

CAZ255-256-258-201630-
/O.NEW.KSGX.FW.W.0008.070619T2100Z-070621T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
153 PM PDT TUE JUN 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY FOR 
RELATIVE HUMIDITY BELOW 10 PERCENT FOR UP TO 15 HOURS EACH DAY 
AND VERY POOR OVERNIGHT RECOVERY OF HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

HUMIDITY HAS BEEN BELOW 10 PERCENT SINCE EARLY THIS MORNING. RECOVERY
WILL BE VERY POOR TONIGHT AND DROP BELOW 10 PERCENT AGAIN EARLY
WEDNESDAY MORNING. TEMPERATURES WILL BE WARMER BY 2 TO 4 DEGREES
ON WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS86 KSGX 201629
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 AM PDT WED JUN 20 2007

CAZ255-256-258-211630-
/O.EXT.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
929 AM PDT WED JUN 20 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY FOR 
RELATIVE HUMIDITY BELOW 10 PERCENT FOR UP TO 15 HOURS EACH DAY 
AND VERY POOR OVERNIGHT RECOVERY OF HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. 

HUMIDITY WILL BE BELOW 10 PERCENT TODAY. A SLIGHT INCREASE IN
HUMIDITY IS EXPECTED DURING THE EVENING HOURS BUT RECOVER
OVERNIGHT WILL AGAIN BE POOR. HUMIDITY WILL FALL AGAIN DURING THE
EARLY MORNING HOURS THURSDAY AND REMAIN BELOW 10 PERCENT UNTIL
THURSDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 211550
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 AM PDT THU JUN 21 2007

CAZ257-220000-
/O.EXB.KSGX.FW.W.0008.070621T1600Z-070622T0400Z/
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
850 AM PDT THU JUN 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR 
HUMIDITY BELOW 10 PERCENT FOR MORE THAN 10 HOURS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SIGNIFICANT DRYING OCCURRED OVERNIGHT IN THE SANTA ANA MOUNTAINS.
THE RELATIVE HUMIDITY WILL FALL BELOW 10 PERCENT FOR UP TO 12
HOURS TODAY. HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS
EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN FRIDAY
AFTERNOON BUT DURATIONS WILL BE LESS THAN 10 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ255-256-258-220000-
/O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
850 AM PDT THU JUN 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR HUMIDITY BELOW 10 PERCENT FOR MORE THAN 10 HOURS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THE RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR UP TO 12 HOURS
TODAY. HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS
EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN ON FRIDAY BUT
DURATIONS WILL BE LESS THAN 10 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
000 
WWUS86 KSGX 212059
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PDT THU JUN 21 2007

CAZ255-256-258-220400-
/O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
159 PM PDT THU JUN 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR HUMIDITY BELOW 10 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THE RELATIVE HUMIDITY IS BELOW 10 PERCENT AT MOST LOCATIONS. IT
WILL RISE ABOVE 10 PERCENT BY 9 PM THIS EVENING. THE HUMIDITY WILL
FALL BELOW 10 PERCENT AGAIN ON FRIDAY BUT DURATIONS WILL BE LESS
THAN 10 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ257-220400-
/O.CON.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
159 PM PDT THU JUN 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR HUMIDITY BELOW 10 PERCENT MAINLY AT ELEVATIONS
ABOVE 2700 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THE RELATIVE HUMIDITY AT ELEVATIONS ABOVE 2700 FEET IS BELOW 10
PERCENT. THE HUMIDITY IS EXPECTED TO RISE ABOVE 10 PERCENT THIS
EVENING. HUMIDITY WILL FALL BELOW 10 PERCENT AGAIN FRIDAY
AFTERNOON BUT DURATIONS WILL BE LESS THAN 10 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 220410
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PDT THU JUN 21 2007

...RED FLAG WARNING ALLOWED TO EXPIRE...

.SLIGHTLY MORE HUMID CONDITIONS ARE EXPECTED IN THE MOUNTAINS
TONIGHT AND FRIDAY.

CAZ255>258-220515-
/O.EXP.KSGX.FW.W.0008.000000T0000Z-070622T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
910 PM PDT THU JUN 21 2007

...RED FLAG WARNING HAS EXPIRED...

SLIGHTLY MORE HUMID CONDITIONS ARE EXPECTED IN THE MOUNTAINS AS A
STRONG UPPER HIGH PRESSURE WEAKENS SLIGHTLY. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:35 AM PDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 19, 9:35 AM PDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT TUE JUN 19 2007

.SYNOPSIS...
A STRONG HIGH PRESSURE RIDGE WILL BUILD OVER SOUTHERN CALIFORNIA
THROUGH THURSDAY AND WARM TEMPERATURES TO WELL ABOVE NORMAL.
NEAR RECORD TEMPERATURES ARE POSSIBLE THURSDAY AND FRIDAY OVER
INLAND AREAS. A WEAK COASTAL EDDY AND ONSHORE FLOW WILL CONTINUE
NIGHT AND MORNING CLOUDS AND FOG ALONG THE COASTS...OTHERWISE SKIES
WILL BE CLEAR. MINOR COOLING AND A SLIGHT INCREASE IN CLOUDS IS
EXPECTED FOR THE WEEKEND. THE SUMMER SOLSTICE WILL OCCUR ON
THURSDAY JUNE 21 AT 1106 AM PDT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TODAY THROUGH FRIDAY
HOT AND DRY WEATHER PATTERN FOR SOUTHWEST CALIFORNIA. MODELS
CONSISTENT IN BUILDING 500 MB RIDGE DIRECTLY OVERHEAD WITH HEIGHTS
+5960 METERS BY THURSDAY AND THEN WEAKEN THE RIDGE EVER SO SLIGHTLY
ON FRIDAY. THICKNESS VALUES AND 850 MB TEMPERATURES INCREASE THROUGH
FRIDAY...INDICATING TEMPERATURES WILL BE ABOUT 2 TO 4 DEGREES WARMER
WEDNESDAY...5 TO 10 DEGREES WARMER THURSDAY...AND ANOTHER 1 TO 2
DEGREES ON FRIDAY. CROSS SECTIONS...DEPENDING ON WHICH MODEL IS USED
SHRINK MARINE LAYER TO 1000-13000 FEET TONIGHT/WEDNESDAY AND 500-800
FEET THURSDAY/FRIDAY. MOS GUIDANCE IS LIKELY TOO COOL AND EXPECT
NEAR RECORD TEMPERATURES.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY...CORRECTED
500 MB RIDGE STILL ACROSS FORECAST AREA SATURDAY AND SUNDAY WITH
HEIGHTS +5880 METERS. BY MONDAY WEAK TROUGH OFF BAJA COAST AND 500
MB HIGH CENTERED VERY CLOSE TO FOUR CORNERS AREA SET UP PATTERN
SUPPORTIVE OF BRINGING MOISTURE UP FROM THE SOUTHEAST AND OVER
SOUTHWEST CALIFORNIA. THE 06Z RUN OF THE GFS SHOWED PRECIPITATION AS
EARLY AS SUNDAY NIGHT OVER SAN DIEGO COUNTY MOUNTAINS AND
DESERTS...BUT SUSPECT THIS IS PREMATURE AND WILL LIKELY ONLY SEE
SOME HIGH LEVEL CONVECTIVE DEBRIS. CURRENTLY HAVE SLIGHT
POPS...GENERALLY LESS THAN 10 PERCENT...OVER MOUNTAINS FOR MONDAY
AND TUESDAY. WILL LOOK AT 12Z RUN OF GFS AND SEE IF 850-700 MB FLOW
IS SUPPORTIVE OF BRINGING MID LEVEL MOISTURE OVER SOUTHWEST
CALIFORNIA...IF SO MAY INCLUDE MENTION SLIGHT CHANCE OF DRY
THUNDERSTORMS ON TUESDAY.

&&

.AVIATION...
191400Z...MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS MORNING BASED
ON MORNING TOP REPORTS AND MDCRS SOUNDINGS. THE MARINE LAYER DEPTH
SHOULD LOWER TO AROUND 1500 FEET THIS AFTERNOON AND TONIGHT.

STRATUS WITH BASES AROUND 1500 FEET MSL SHOULD CLEAR TO THE
SHORELINE BETWEEN 15Z AND 17Z. SOME STRATUS WILL PUSH BACK ONTO THE
COAST DURING THE AFTERNOON BETWEEN 22Z AND 00Z THEN PUSH BACK INLAND
THIS EVENING AFTER SUNSET REACHING THE LOWER INLAND VALLEY AREAS
AROUND MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH THE INLAND EMPIRE
NEAR KONT TONIGHT. A LITTLE EARLIER CLEARING IS EXPECTED ON
WEDNESDAY.

ABOVE THE MARINE LAYER...VFR CONDITIONS WILL CONTINUE THROUGH
WEDNESDAY WITH CEILINGS AND VISIBILITIES UNRESTRICTED.

&&

.FIRE WEATHER...
STRONG DRYING OCCURRED OVERNIGHT AT ELEVATIONS ABOVE 2000 FEET.
RELATIVE HUMIDITY AT MANY MOUNTAIN LOCATIONS FELL BELOW 10 PERCENT
AROUND 3 AM. A SLIGHT INCREASE IN DEWPOINTS DUE TO MIXING TODAY WILL
BRING HUMIDITY UP TO AROUND 15 PERCENT DURING THE LATE AFTERNOON.
OVERNIGHT RECOVERY WILL BE POOR AGAIN TONIGHT ABOVE THE MARINE LAYER
AND OVER THE MOUNTAINS AND DESERTS...WITH ONLY A FEW HOURS OF
HUMIDITY ABOVE 25 PERCENT FORECAST. JUST AS DRY OR DRIER CONDITIONS
ARE EXPECTED WEDNESDAY THROUGH FRIDAY DUE TO A LOWERING MARINE
LAYER...AND WARMER TEMPERATURES...BOTH DAY AND NIGHT...WITH NO
INCREASE IN MOISTURE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE.......HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.